Title

Exclusion Bias in Sample-Selection Model Estimators

Publication Type

Journal Article

Publication Date

2003

Abstract

Exclusion restrictions are routinely used in sample-selection models with selection and outcome equations. A false restriction, however, can cause an exclusion bias for the outcome equation estimator. In this paper, the specific form of the exclusion bias is derived for various sample-selection model estimators. Furthermore, it is shown that the outcome equation parameters for regressors with zero coefficients in the selection equation are immune to exclusion bias if only one regressor is excluded. Exclusion bias, or a lack thereof, is verified through a simulation study with the regressors taken from Mroz (1987). JEL Classification Numbers: C24, C34. [ABSTRACT FROM AUTHOR]

Discipline

Econometrics

Research Areas

Econometrics

Publication

Japanese Economic Review

Volume

54

Issue

2

First Page

229

Last Page

236

ISSN

1352-4739

Identifier

10.1111/1468-5876.t01-1-00256

Publisher

Wiley

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1111/1468-5876.t01-1-00256

This document is currently not available here.

Share

COinS